What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 16, 12:48 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 16, 12:48 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
148 PM EDT Fri Oct 16 2020
.Aviation (18Z TAFs)...
Generally VFR conditions across the TAF sites. Convection
developing across the interior is gradually moving towards
Atlantic metros and may impact terminals this afternoon/evening.
MVFR/IFR conditions are possible, as lower CIGs and locally higher
wind gusts may impact the terminals. Tropical rain-rates may
briefly reduce VIS to LIFR thresholds. Winds generally NE BCMG
higher in magnitude towards the latter part of the TAF period.
&&
.Prev Discussion... /issued 1110 AM EDT Fri Oct 16 2020/
Update...
Adjusted POPs a little higher this morning. CAMs show additional
convection this afternoon. Indeed, destabilization is occurring
across portions of south Florida. The 12z RAOB from Key West
shows a fairly common signal for convection and perhaps wet
microburst potential. Raised the wind potential for all of South
Florida this morning in the (G)HWO for the possible strong wind
gusts. Additionally, with rather slow motion and efficient
rainfall producers, urban flooding may be possible. We've already
seen around 1 to 2 inches across portions of NE Miami-Dade this
morning so additional rain will likely cause additional hydro
concerns, especially in poor drainage areas.
Prev Discussion... /issued 748 AM EDT Fri Oct 16 2020/
.12z Aviation Update...
Aviation...
Scattered showers and storms will cause reduced cig/vis through
through today and into the early evening hours. Covered the best
potential this afternoon with TEMPOs otherwise used VCs for more
scattered/spotty activity. Winds will be tricky today with
convection. Overall, winds this morning will be light and variable
with a more easterly (albeit light) flow expected through the
forecast cycle. Conditions look to improve overnight for all
terminals.
Prev Discussion... /issued 306 AM EDT Fri Oct 16 2020/
A FEW STRONG STORMS POSSIBLE TODAY...
COASTAL FLOOD ADVISORY IN EFFECT EAST COASTAL AREAS...
ENHANCE RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH EARLY
NEXT WEEK...
Discussion...
Short Term (Friday - Saturday):
Models continue to depict a mid level trough migrating eastward
across the SE CONUS, with an associated sfc frontal boundary
reaching the Florida panhandle today. The air mass over SoFlo will
gradually destabilize with cooler temps aloft (around -8C) ahead of
the aforementioned front/trough complex.
Both GFS and ECMWF depict a vorticity max just off the east coast,
which could add enhanced lifting for some cells to become strong to
near severe this afternoon. Highest POPs remain near the Lake with
up to 70 percent chances of rain. Heavy downpours, frequent
lightning, and gusty winds are possible with the strongest cells, as
well as localized flooding across metro and low lying areas.
For Saturday, the forecast scenario hasn't changed much from
inherited philosophy, with global models pushing the cold front into
the Lake region by the early morning hours. Moisture ahead of this
feature remains abundant enough to have at lest isolated to
scattered showers and storms, mainly Saturday afternoon. But drier
air is expected to begin filtering from the north, so POPs drop into
the 20-30 percent range. Winds shift to a more NE regime and
becoming robust Saturday afternoon expect breezy periods with winds
in the 15-20 mph near the east coast.
High temperatures will remain in the upper 80s across the east coast
metro areas to around 90 across the interior sections.
Long Term (Sunday into next week)...
As we move into the second half of the weekend with the stalled
frontal boundary across the region and high pressure anchored just
east of the Florida peninsula the pressure gradient will tighten
with breezy conditions to end the weekend. Models particularly
the GFS, are depicting a shortwave impulse moving across the
region on Sunday which may help elevate and enhance rain chances
along the easterly breeze.
High pressure remains across the region with breezy easterly winds
across the area much of the week ahead. Drier air will move into the
mid-levels with a slight chance of showers and storms will be
possible along the easterly breeze. Diurnal convection over the
Atlantic waters and the east coast metro areas in the late night
and morning hours along the breeze before shifting to the interior
and west coast in the afternoon and evening aided by diurnal
heating.
Marine...
An approaching cold front will result in increasing showers and
storms across the coastal waters today. But wind should remain
between light and 5-10mph. Pressure gradients are expected to
increase Saturday and into early next week as strong high pressure
builds just north of the area, with breezy periods of winds in the 15-
20 mph range. Seas also will respond to the increasing flow, further
deteriorating boating conditions through early next week.
Beach Forecast...
Increasing northeasterly flow will combine with high tides to bring
potential for coastal flooding across the east coast of SoFlo this
weekend. The enhancement of rip currents will also continue due to
the winds. Saturday could get into the moderate flooding conditions,
with a Coastal Flood Advisory in effect for the east coast metro
areas of South Florida.
The tides at the Gulf coast are also running above predicted levels,
with a Coastal Flood Statement in effect for the coastal areas of
Collier County through Saturday evening.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 87 74 86 76 / 60 30 30 20
Fort Lauderdale 88 76 87 78 / 60 40 50 20
Miami 88 76 88 77 / 70 40 50 30
Naples 87 73 88 73 / 50 20 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 8 PM EDT Saturday for FLZ168-172-
173.
AM...None.
GM...None.
&&
Update...28/Frye
Marine...17/AR
Aviation...09/Bhatti
Beach Forecast...17/AR
Short Term...17/AR
Long Term...33/KellyHazardous weather outlook, Oct 16, 8:09 AM EST, 7 hours 31 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
909 AM EDT Fri Oct 16 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170115-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
909 AM EDT Fri Oct 16 2020
...GUSTY WINDS IN THUNDERSTORMS POSSIBLE TODAY...
...LOCALIZED URBAN FLOODING WILL BE POSSIBLE...
...MINOR COASTAL FLOODING DURING HIGH TIDES...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous showers and thunderstorms will
be possible, primarily across the eastern portions of South Florida
and the Lake Okeechobee region. The strongest storms will be capable
of frequent cloud to ground lightning, gusty winds, heavy rainfall,
and localized flooding.
Coastal Flooding: Higher than normal tides (highest predicted tides
of the year) could lead to minor coastal flooding around the periods
of high tide.
Rip Currents: There is a moderate risk of rip currents at the
Atlantic Coast beaches.
Flooding: Locally heavy rainfall, especially in areas that see salt
water intrusion from higher than normal tides, could lead to
flooding of urban and/or poorly drained areas.
Wind: Wind gusts up to 45 mph may be possible in the strongest
thunderstorms this afternoon and evening.
Waterspouts: A few waterspouts cannot be ruled out across the local
waters.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Higher than normal tides (highest predicted tides of the year) could
lead to minor coastal flooding through the forecast period.
Shower and thunderstorm chances and associated hazards continue late
week as a cold front stalls near the Lake region. Breezy easterly
winds are expected this weekend which may lead to hazardous marine
and boating conditions along with an increase in the threat of rip
currents along the east coast beaches of South Florida.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail, waterspouts, and
flooding to the National Weather Service forecast office in Miami.
Please relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 16, 1:32 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
232 PM EDT Fri Oct 16 2020
FLZ071>074-161900-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
232 PM EDT Fri Oct 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MIAMI-DADE AND
SOUTHWESTERN BROWARD COUNTIES UNTIL 300 PM EDT...
* At 232 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Intersection Krome And U.S. 27,
or 9 miles west of Pembroke Pines, moving southwest at 10 mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
funnel clouds possible with this storm.
* Locations impacted include...
Pembroke Pines, Miramar, Davie, Sunrise, Weston, Cooper City,
Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley,
Intersection I-75 And U.S. 27, Intersection I-75 And Griffin Road,
Palm Springs North and Country Club.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2619 8037 2595 8029 2585 8058 2607 8072
TIME...MOT...LOC 1832Z 064DEG 10KT 2604 8048
RAG
Special weather statement, Oct 16, 1:38 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
238 PM EDT Fri Oct 16 2020
FLZ070-073-075-161930-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
238 PM EDT Fri Oct 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE AND FAR WESTERN MIAMI-DADE COUNTIES UNTIL 330 PM
EDT...
* At 237 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fortymile Bend, or 23 miles
northwest of Homestead General Airport. This storm was nearly
stationary.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Shark Valley Obs Tower, Loop Road Ee Center, Dade-Collier Training
Airport and Fortymile Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2589 8074 2567 8067 2554 8094 2586 8101
TIME...MOT...LOC 1837Z 049DEG 4KT 2572 8084
RAG
Special weather statement, Oct 16, 2:23 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
323 PM EDT Fri Oct 16 2020
FLZ073-074-173-162015-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
323 PM EDT Fri Oct 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI-DADE COUNTY UNTIL
415 PM EDT...
* At 322 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near The Redland, moving east at 25
mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Homestead, Coral Gables, Key Biscayne, South Miami, Homestead Miami
Speedway, Black Point, Homestead General Airport, The Redland,
Kendall, Pinecrest, Florida City, Homestead Base, Naranja, Glenvar
Heights, Richmond West, Richmond Heights, Country Walk, Kendale
Lakes, Leisure City and Palmetto Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2564 8008 2560 8013 2552 8009 2536 8015
2549 8060 2574 8053 2569 8007
TIME...MOT...LOC 1922Z 283DEG 20KT 2559 8050
RAGSpecial weather statement, Oct 16, 2:38 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Fri Oct 16 2020
FLZ073-074-162030-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
338 PM EDT Fri Oct 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
430 PM EDT...
* At 338 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Pennsuco to Miccosukee Resort. These storms were nearly stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
funnel clouds possible with these storms.
* Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Miami Gardens, Doral,
Miami Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater,
West Miami, Medley, Westchester, Fountainbleau, Palm Springs North,
Country Club, Pennsuco, Coral Terrace and Olympia Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2595 8025 2571 8029 2574 8056 2595 8048
TIME...MOT...LOC 1938Z 293DEG 2KT 2588 8043 2576 8048
RAG
Special weather statement, Oct 16, 2:59 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
359 PM EDT Fri Oct 16 2020
FLZ069-070-162045-
Coastal Collier County FL-Inland Collier County FL-
359 PM EDT Fri Oct 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
445 PM EDT...
* At 359 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Immokalee to near Ave Maria to Naples Park. Movement was east at
5 to 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Immokalee, Naples Park,
Orangetree, Golden Gate, Big Corkscrew Island, West Toll Gate On
Alligator Alley, Vineyards, North Naples, East Naples, Pelican Bay,
Sunniland, Bunker Hill, Quail Creek Estate and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2635 8166 2636 8160 2642 8159 2642 8156
2651 8156 2652 8127 2624 8127 2612 8175
2626 8185
TIME...MOT...LOC 1959Z 285DEG 10KT 2645 8138 2630 8146 2626 8181
BAXTERSpecial weather statement, Oct 16, 3:05 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
405 PM EDT Fri Oct 16 2020
FLZ073-074-173-174-162100-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
405 PM EDT Fri Oct 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR METRO MIAMI-DADE COUNTY UNTIL
500 PM EDT...
* At 405 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Intersection Krome And U.S. 27 to near The Redland to near Ocean
Reef. Movement was northeast at 5 TO 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Homestead, Coral Gables, Key
Biscayne, South Miami, Surfside, Homestead General Airport, Miami
Gardens, Turkey Point, Virginia Key, Homestead Miami Speedway,
Black Point, The Redland, Kendall, North Miami, Doral and North
Miami Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2537 8015 2531 8024 2533 8026 2535 8027
2534 8027 2529 8033 2530 8039 2528 8041
2526 8040 2527 8042 2526 8042 2551 8059
2592 8050 2596 8045 2597 8010 2563 8009
2560 8013 2552 8009
TIME...MOT...LOC 2005Z 214DEG 10KT 2590 8045 2558 8053 2533 8034
BAXTER